MAUDE Adverse Event Report: COVIDIEN 60ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON

COVIDIEN 60ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON
Model Number 1186000777
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reports upon inspecting a 60 ml monoject syringe prior to use, a pediatric pharmacy technician identified some orange/brown discoloration on the barrel of the syringe.
 
Additional Manufacturer Narrative
The lot number was provided and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.The manufacturing site has received two unpackaged samples for the evaluation.A complete investigation was performed.Visual inspection to the quality inspection standard was conducted.A streak of brownish colored inclusions embedded in the plastic was identified on one of the syringe samples and a small brownish colored inclusion was identified on the second syringe sample.The issue has an aql of (b)(4).The discolored residue embedded in the plastic part is most likely caused from a breakdown of the plastic material on the barrel screw of the injection molding machine, which became embedded in the molded syringe barrel during the molding process.The following control mechanisms are in place to prevent the occurrence and acceptance of the reported condition during molding, printing, assembly, and packaging processes, and to ensure components and finished product meet all quality inspection standards during the syringe assembly processes.The manufacturing site maintains material verification processes.The raw materials must pass an inspection and certification review before release to the floor for production.The manufacture of all molded components is conducted within a validated process inside a controlled manufacturing area.Molding, printing, assembly, and packaging machine maintenance requirements are documented.Records of maintenance activities are maintained.Personnel are trained and certified in the operation of the molding, printing, assembly, and packaging equipment.Personnel are trained and certified in the process of product evaluation and documentation requirements.During manufacturing, process inspectors inspect product at periodic intervals to ensure it meets acceptable quality limits.Process inspectors are required to conduct visual and physical evaluations at prescribed intervals and cannot release product unless the required aql has been met per the specification.Procedures and standard work instructions exist for the set-up, operation, and maintenance of the molding machines and assembly machines.Cleaning and maintenance requirements are defined and implemented to ensure continuing process capability.All lots and shop orders are visually and physically inspected to the quality inspection standard and the statistical sampling must meet the acceptable quality limit requirements during the molding and assembly process.A lot cannot be released unless it passes specification requirements.Per plant procedure, complaint trends are evaluated during the monthly capa meeting to determine if a capa is warranted.At this time, there is not enough information and a capa will not be initiated.However, the confirmed reported condition will be communicated to production and quality personnel to heighten awareness.

Brand Name
60ML SYRINGE LUER LOCK TIP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key10311978
Report Number1915484-2020-01176
Device Sequence Number3376634
Product Code FMF
UDI-Device Identifier10884521010864
UDI-Public10884521010864
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1186000777
Device Catalogue Number1186000777
Device Lot Number008335X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer07/01/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date10/08/2020
Patient Sequence Number1